Swanepoel, Konrad (1999) Vertex degrees of Steiner minimal trees in ℓ p d and other smooth Minkowski spaces. Discrete and Computational Geometry, 21 (3). pp. 437-447. ISSN 0179-5376
We find upper bounds for the degrees of vertices and Steiner points in Steiner Minimal Trees (SMTs) in the d -dimensional Banach spaces p d independent of d . This is in contrast to Minimal Spanning Trees, where the maximum degree of vertices grows exponentially in d . Our upper bounds follow from characterizations of singularities of SMTs due to Lawlor and Morgan , which we extend, and certain p -inequalities. We derive a general upper bound of d+1 for the degree of vertices of an SMT in an arbitrary smooth d -dimensional Banach space (i.e. Minkowski space); the same upper bound for Steiner points having been found by Lawlor and Morgan. We obtain a second upper bound for the degrees of vertices in terms of 1 -summing norms.
|Additional Information:||© 2009 Springer|
|Library of Congress subject classification:||Q Science > QA Mathematics|
|Sets:||Departments > Mathematics|
|Date Deposited:||09 Oct 2009 09:47|
Actions (login required)
|Record administration - authorised staff only|